Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    DEPO SHOT
    avatar
    An_247450 posted:
    I took the depo shot and I have had nonstop bleeding since, [blood is sometimes brown and black> is that normal? Also have severe abdominal pain, blood clots often, I bleed thru a tampon and pad? what is the cause?
    IM 15, 5*9, 135lbs.
    I have Von Willebrands and iron defiecincy...
    If you can please reply.

    THANKS

    Take the Poll

    can you get preggo by having sex upside down??
    • yes
    • no
    vote
    View Poll Results
    Reply
     
    avatar
    Jane Harrison Hohner, RN, RNP responded:
    Dear An: Alas, some women do have erratic and/or prolonged bleeding with DepoProvera. In your specific case you have the important factor of the Von Willebrand's which can also increase menstrual bleeding.

    The abdominal pain is not normal for Depo. That needs to be evaluated by your GYN. If the pain is from the uterus it MIGHT be linked to the contraction of the uterus to pass the large blood clots. Other causes have to be ruled out as well.

    The only thing which would be considered OK would be the dark browish black color of the flow. This color tends to be present when the flow is more scant. A slower flow has longer time to be exposed to oxygen--which turns it brown.

    The most important thing is to call your GYN promptly about the prolonged and heavy bleeding. I suspect Depo was chosen for you in the hope that it would reduce menstrual bleeding. Your GYN needs to know that there is still heavy bleeding. They may want to reconsider your treatment options.

    Yours,
    Jane


    Helpful Tips

    extended period
    I have had a period for almost three weeks. The first week was normal with a lot of cramping. The second week was like when you are almost ... More
    Was this Helpful?
    53 of 103 found this helpful

    Expert Blog

    Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

    From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.